Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 855, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 20, 2011, 9:13 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 9:13 PM CDT (02:13 UTC)
- Expired
- Aug 20, 2011, 9:31 PM CDT
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Fulton County, AR, Sharp County, AR
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4994 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS54 KLZK 210213
SVRLZK
ARC049-135-210300-
/O.NEW.KLZK.SV.W.0855.110821T0213Z-110821T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
913 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 1000 PM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
EAST OF FRENCH...OR 9 MILES NORTH OF ASH FLAT...AND MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SADDLER FALLS... LAKE THUNDERBIRD... LAKE OMAHA...
HARDY... FRENCH... CHEROKEE VILLAGE...
WILLIFORD... SITKA... SELLERS STORE...
SADDLE... OZARK ACRES... KITTLE...
HEART... ARMSTRONG... AGNOS...
WILD PLUM LAKE... VAGABOND LAKE... TIMBER LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3639 9129 3637 9126 3634 9127 3632 9125
3625 9125 3624 9126 3624 9133 3622 9134
3617 9134 3628 9174 3645 9169
TIME...MOT...LOC 0213Z 284DEG 21KT 3634 9161
$$
/561 follow-up statement
165
WWUS54 KLZK 210231
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT SAT AUG 20 2011
ARC049-135-210241-
/O.CAN.KLZK.SV.W.0855.000000T0000Z-110821T0300Z/
FULTON AR-SHARP AR-
931 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHARP AND EASTERN
FULTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3639 9129 3637 9126 3634 9127 3632 9125
3625 9125 3624 9126 3624 9133 3622 9134
3617 9134 3628 9174 3645 9169
TIME...MOT...LOC 0231Z 284DEG 21KT 3631 9148
$$
/56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:56 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 20, 2:56 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 256 PM CDT SAT AUG 20 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT CONVECTION HAS INITIATED ACROSS WEST CENTRAL AND SOUTH CENTRAL SECTIONS OF THE FORECAST AREA....PER LATEST RADAR AND SATELLITE IMAGERY. OBJECTIVE SURFACE ANALYSIS INDICATES A NEARLY STATIONARY BOUNDARY...FROM NEAR HARRISON...TO NEAR PINE BLUFF. EXPECT THIS BOUNDARY TO PROVIDE A FOCUS FOR ADDTIONAL CONVECTIVE DEVELOPMENT IN THE NEAR TERM. A WEAK SHORT WAVE...ANALYZED FROM NORTHEAST MISSOURI TO NORTHEAST OKLAHOMA...SHOULD PROMOTE OVERALL DEVELOPMENT AS IT MOVES TO THE EAST. INSTABILITY FIELDS INDICATE SURFACE BASED CAPE VALUES OF OVER 4000 J/KG ALONG THE BOUNDARY. 0-6KM SHEAR WILL BE MAXIMIZED ACROSS NORTHERN SECTIONS. FORECAST NEAR TERM SHEAR/INSTABILTY PROFILES SUPPORT THE DEVELOPMENT OF ORGANIZED CELLS IN THE NORTH THROUGH 03Z. THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE FORECAST AREA THROUGH MUCH OF THE SHORT TERM...AND SHOULD PROMOTE A CONVECTIVE POTENTIAL...ALTHOUGH LESS REFINED AS THE BOUNDARY WEAKENS. && .LONG TERM...WEDNESDAY THROUGH SATURDAY AFTER A POTENTIALLY UNSETTLED START TO THE LONG TERM...A GOOD DEAL OF UNCERTAINTY WILL BE INTRODUCED INTO THE FCST LATER THIS WEEK AS MED RANGE MODELS CONTINUE TO SUGGEST A TROPICAL SYSTEM IMPACTING THE FL PENINSULA BEGINNING LATE THU. ONE MAY WONDER WHY A TROPICAL SYSTEM AFFECTING FL MATTERS TO AR. ASIDE FROM THE FACT THAT MANY ARKANSANS LIKE TO VACATION TO FL...A TROPICAL SYSTEM EXERTS SIGNIFICANT INFLUENCE ON THE OVERALL UPR PATTERN THAT AFFECTS THE WEATHER ACROSS THE COUNTRY. IF THE TROPICAL SYSTEM IS AS STRONG AS IS CURRENTLY ADVERTISED AND TRACKS ACROSS FL OR THE FAR SE US...IT WILL LIKELY ACT TO ENHANCE NRLY UPPER FLOW BTW THE TROPICAL LOW AND THE STRONG UPR RIDGE TO OUR WEST. THIS TYPE OF UPR FLOW IS KNOWN TO BE CONDUCIVE TO DRIVING COLD FRONTS INTO AND THROUGH AR THIS TIME OF YEAR. THIS WOULD LEAD TO COOLER...DRIER WX FOR NEXT WEEKEND. HOWEVER...IF THE TROPICAL SYSTEM IS WEAKER OR MOVES FURTHER EAST OFF THE US EAST COAST...THE STORY MAY BE DIFFERENT. SUBJECTIVE H5 ANALOG ANALYSIS FROM HEAT EVENTS THIS SUMMER HINTS THAT IN THE ABSENCE OF A TROPICAL SYSTEM...THE UPR RIDGE COULD TRY TO BUILD BACK EAST INTO THE STATE AS THE HUDSON BAY VORTEX WEAKENS AND TROUGHINESS REDEVELOPS OVER MAINE AND THE CANADIAN MARITIMES. THIS SITUATION WOULD BE CONDUCIVE TO ABOVE NORMAL TEMPS RETURNING. SO WHAT THIS ALL MEANS IS THAT WE WILL HAVE TO KEEP AN EYE ON THE TROPICS OVER THE NEXT WEEK. THIS FORECAST WILL HEDGE TOWARD WHAT SEEMS TO BE THE MORE LIKELY SOLUTION OF A STRONGER TROPICAL SYSTEM AND ENHANCED NRLY FLOW AND COOLER/DRIER WX FOR AR. LOST IN ALL OF THAT SHUFFLE IS THAT THE LONG TERM WILL LIKELY START WITH UNSETTLED WX ON WED AND THU AS A COLD FRONT WORKS INTO THE STATE. HAVE INCREASED POPS FROM WED AFTERNOON THROUGH THU AFTERNOON TO ACCOUNT. TEMPS WILL PROBABLY BE A BIT ABOVE NORMAL WED TRENDING TO NEAR NORMAL BY SAT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 92 71 93 / 40 30 10 30 CAMDEN AR 74 100 71 99 / 20 20 20 20 HARRISON AR 71 91 70 92 / 30 20 10 30 HOT SPRINGS AR 76 98 74 97 / 30 20 20 20 LITTLE ROCK AR 77 96 72 95 / 30 20 20 30 MONTICELLO AR 75 98 73 97 / 20 20 20 20 MOUNT IDA AR 74 98 74 97 / 30 20 20 20 MOUNTAIN HOME AR 72 92 71 93 / 40 30 10 30 NEWPORT AR 74 93 71 93 / 40 30 10 30 PINE BLUFF AR 77 97 73 96 / 30 20 20 20 RUSSELLVILLE AR 75 96 73 96 / 30 20 10 30 SEARCY AR 76 94 72 93 / 40 20 10 30 STUTTGART AR 76 95 73 94 / 30 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-YELL. && SHORT TERM...55 / LONG TERM...63
Hazardous weather outlook, Aug 20, 6:35 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 635 PM CDT SAT AUG 20 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 635 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT OVER THE NORTH CENTRAL PART OF THE STATE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THIS PART OF THE STATE. THE PRIMARY CONCERNS REMAIN LARGE HAIL AND DAMAGING WINDS. THE ACTIVITY SHOULD SLOWLY WEAKEN WITH TIME THIS EVENING. VERY WARM CONDITIONS WILL CONTINUE ACROSS MOST AREAS THROUGH THE EARLY EVENING HOURS...AND WILL PROMOTE DANGEROUS HEAT STRESS CONDITIONS. A HEAT ADVISORY REMAINS IN EFFECT FOR A LARGE PORTION OF CENTRAL AND SOUTHERN ARKANSAS UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THE UPPER HIGH PRESSURE RIDGE WILL RETROGRADE BACK TO THE WEST...ALLOWING A RETURN OF UPPER LEVEL NORTHWEST FLOW FOR THE SECOND HALF OF THE WEEKEND AND INTO THE COMING WEEK. THIS FLOW WILL BRING SOME UPPER LEVEL WEATHER SYSTEMS TO THE AREA...AND HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. ALSO ON SUNDAY...A FRONT WILL SAG INTO ARKANSAS. THE COMBINATION OF THE TWO...WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. EACH DAY... THERE IS SOME UNCERTAINTY OF THE OVERALL TIMING AND INTENSITY OF STORMS...BUT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER SOME PART OF ARKANSAS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL BE A LESSER THREAT. ALSO AT TIMES HEAT INDEX VALUES WILL BE OVER 100 TO AROUND 105 DEGREES...AND A HEAT ADVISORY MAY BE IN EFFECT. EXTRA CAUTION SHOULD BE TAKEN DURING PERIODS OF HIGH HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 9 PM. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, Aug 20, 7:07 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 707 PM CDT SAT AUG 20 2011 ARZ004-005-210050- BAXTER AR-MARION AR- 707 PM CDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND WESTERN BAXTER COUNTIES UNTIL 745 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEWAY...OR 8 MILES NORTHWEST OF YELLVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BULL SHOALS... LAKEWAY... LAKEVIEW... DODD CITY... COLFAX... BULL SHOALS SP... ARKAWANA... SNOW... MONARCH... WHITEVILLE... WESTERN HILLS SUBDVN... WALLACE KNOB... TATER KNOB... SPRING LAKE ESTATES... SHORT MTN... PINE MTN... MONKEY RUN... BULL SHOALS MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3643 9237 3628 9238 3628 9285 3643 9284 TIME...MOT...LOC 0007Z 274DEG 13KT 3633 9273 /56
Special weather statement, Aug 20, 8:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 816 PM CDT SAT AUG 20 2011 ARZ003-004-012-013-210200- BOONE AR-MARION AR-NEWTON AR-SEARCY AR- 816 PM CDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...NORTHWESTERN SEARCY...NORTHEASTERN NEWTON AND SOUTHERN MARION COUNTIES UNTIL 900 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF VALLEY SPRINGS...OR 6 MILES SOUTHEAST OF HARRISON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... YELLVILLE... HARRISON... WESTERN GROVE... VALLEY SPRINGS... SAINT JOE... PYATT... OLVEY... MAUMEE... FLIPPIN... DUGGER... CRAWFORD... SUMMIT... RALPH... PINDALL... EVERTON... EROS... BRUNO... BELLEFONTE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3629 9256 3598 9264 3610 9314 3628 9313 TIME...MOT...LOC 0117Z 274DEG 19KT 3619 9302 /56
Local storm report, Aug 20, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 5 S JASPER 35.93N 93.19W
08/20/2011 M1.00 INCH NEWTON AR LAW ENFORCEMENT
HAIL REPORTED SOUTH OF JASPER ALONG HWY 7.
&&
224Local storm report, Aug 20, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG DEER 35.83N 93.22W
08/20/2011 NEWTON AR LAW ENFORCEMENT
TREES REPORTED DOWN IN DEER.
&&
224Local storm report, Aug 20, 8:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 2 E FALLSVILLE 35.77N 93.43W
08/20/2011 NEWTON AR LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN ALONG HWY 21 JUST NORTH OF
THE NEWTON AND JOHNSON COUNTY LINE.
&&
224Local storm report, Aug 20, 9:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 2 SW TILLY 35.70N 92.86W
08/20/2011 POPE AR LAW ENFORCEMENT
TREES REPORTED DOWN ALONG HWY 27 JUST BEFORE THE HWY 16
JUNCTION.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 40 min |
| Aug 20, 7:07 PM CDT | Special Weather Statement | LZK | Marion | 43 min |
| Aug 20, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 44 min |
| Aug 20, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 44 min |
| Aug 20, 7:35 PM CDT | Flash Flood Warning | LZK | Newton | 3 hr |
| Aug 20, 7:39 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 36 min |
| Aug 20, 8:16 PM CDT | Special Weather Statement | LZK | Marion | 44 min |
| Aug 20, 8:24 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 24 min |
| Aug 20, 9:24 PM CDT | Special Weather Statement | LZK | White | 46 min |
| Aug 20, 9:59 PM CDT | Special Weather Statement | LZK | Independence, Jackson | 46 min |
| Aug 20, 11:26 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.